Communications in Number Theory and Physics

Volume 2 (2008)

Number 1

On a class of non-simply connected Calabi–Yau 3-folds

Pages: 1 – 61



Vincent Bouchard (Jefferson Physical Laboratory, Harvard University)

Ron Donagi (Department of Mathematics, University of Pennsylvania)


We obtain a detailed classification for a class of non-simply\breakconnected Calabi–Yau 3-folds which are of potential interest for awide range of problems in string phenomenology. These 3-folds arise asquotients of Schoen’s Calabi–Yau 3-folds, which are fiber productsover $\IP^1$ of two rational elliptic surfaces. The quotient is by afreely acting finite abelian group preserving the fibrations. Ourwork involves a classification of restricted finite automorphismgroups of rational elliptic surfaces.

Published 1 January 2008